Hail, Dodge
- When
- July 20, 7:39 AM CST
- Where
- Dodge County, Nickerson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.533, -96.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 20, 3:30 AM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CDT WED JUL 20 2005 .DISCUSSION... FORECAST CHALLENGES WILL CONTINUE TO BE WHEN AND WHERE TO INCLUDE THUNDERSTORMS WITH OVERALL HOT WEATHER PATTERN...THEN A BREAKDOWN IN THE PATTERN MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. CONVECTION DEVELOPED OUT WEST WITH THE PROGRESS OF A MID LEVEL TROF AND HAS INCREASED OVERNIGHT WITH A 55KT LOW LEVEL JET (RWD PROFILER) FEEDING INTO THE STORMS. STORMS HAVE MOSTLY BEEN NORTH OF A NELIGH TO PIERCE LINE...WITH ISOLATED SHOWERS AND THUNDERSTORMS NR COLUMBUS. STEEP LAPSE RATES OF 7-8 DEG C/KM WERE ALSO NOTED. THE LATEST SFC MAP HAD THE SFC LOW CENTERED OVR S CNTRL SD WITH SE FLOW ACRS THE FORECAST AREA AND SFC DEWPOINTS IN THE LOWER 70S. EXPECT COMPLEX TO CONTINUE EWD INTO MN AND IA...WHILE THE LOW LEVEL JET SHOULD WEAKEN THIS MORNING AND TRANSLATE EWD. THINK THERE IS ENOUGH LIFT AND INSTABILITY TO MENTION ISOLATED TSRA POSSIBLE. DUE TO HIGH WET BULB TEMPERATURES...GUSTY WINDS AND SMALL HAIL HAVE BEEN REPORTED WITH THE STRONGER STORMS. ANY CLOUDCOVER WILL HAVE AN IMPACT ON TEMPERATURES TODAY. HAVE HIGHS FROM THE LOWER AND MID 90S IN WRN IA TO 95 TO 102 FOR NE COUNTIES. MODELS STRUGGLING A BIT WITH INTENSITY OF SHORTWAVES AND NOT DOING SO GOOD ON PRECIPITATION COVERAGE/INTENSITY EITHER. NAM TOO WEAK WITH SHORTWAVE TROF TRACKING ACRS THE REGION THIS MORNING AND MISSED THE PRECIP. SHORT RANGE MODELS IN GOOD AGREEMENT OVERALL ON SYNOPIC FEATURES...BUT HAVING TROUBLE WITH WHERE TO PUT CONVECTION. ANOTHER SHORTWAVE IS FORECAST TO TRACK ACRS THE NRN PLAINS THIS AFTERNOON AND INTO THURSDAY. LOW LEVEL JET NOT AS STRONG TONIGHT...HOWEVER SFC BOUNDARY IS EXPECTED TO BE IN NE NEB. WITH THE STRONG HEATING TODAY AND ENOUGH OF A LOW LEVEL JET...SUSPECT ISOLATED TO SCT STORMS TO DEVELOP AND CONTINUE OVERNIGHT...ESPECIALLY FOR THE NRN HALF OF THE CWA INTO IA. THIS AREA IS ABOUT THE SAME REGION INCLUDED IN THE SWODY1 DUE TO INSTABILITY AND SOME BETTER SHEAR VALUES. FARTHER S...LESS FAVORABLE FOR CONVECTION AND VERY WRM MIDLEVEL TEMPS TO HINDER DEVELOPMENT. YET ANOTHER WAVE AFFECTS THE AREA THU AFT AND OVERNIGHT AND THIS SHOULD HAVE ENOUGH PUSH WITH IT TO PUSH THE BOUNDARY FARTHER SOUTH. THE NAM/GFS DIFFER ON HOW FAR S...HOWEVER BOTH MODELS TEND TO KEEP IT S LONGER. IF THIS IS THE CASE...SUSPECT TEMPERATURES WOULD NOT BE ABLE TO REACH AS HOT AS WE HAVE GOING. SINCE RIDGE WILL BE TOUGH TO MOVE INTO...TRENDED TEMPS DOWN N FOR FRI AND LEFT HOTTER FCST HIGHS S. THIS PERIOD MAY HAVE TO BE ADJUSTED DOWN EVEN MORE THOUGH. S FLOW INCREASES SAT AND LIFTS THE FRONT N AGAIN...THUS LEFT HOT TEMPS IN FOR SAT AND COULD SEE ANOTHER ROUND OF TSRA. DID NOT INCLUDE POPS YET...AND WILL WANT TO CONSIDER SHOULD EXPECTED PATTERN HOLD. A COLD FRONT MOVES THRU MON NIGHT INTO TUE AND INCREASED POPS TO CHANCE CATEGORY WITH COOLER HIGHS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 550 AM CDT WED JUL 20 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-201730- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA- MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE- SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 550 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE THROUGH FAR NORTHEAST NEBRASKA AND WESTERN IOWA THIS MORNING WITH ADDITIONAL...MORE ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE OUTLOOK AREA THIS MORNING AND THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. HOT TEMPERATURES ARE EXPECTED ON TODAY...WITH HEAT INDEX VALUES SHOULD RANGE FROM 100 TO 115 THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT AND AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS PARTS OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE. HOT TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH MONDAY. HEAT INDEX VALUES COULD RANGE FROM 100 TO 110 DURING THE AFTERNOON AND EARLY EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. NEZ088>093-201730- GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 550 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE EXPECTED ON TODAY...WITH HEAT INDEX VALUES OF 100 TO 115 DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT AND AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS PARTS OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE. HOT TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH MONDAY. HEAT INDEX VALUES COULD RANGE FROM 100 TO 110 DURING THE AFTERNOON AND EARLY EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 26 km away, was scanning. The volume nearest the first event began at 13:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467568.